Okay, so I am on the Depo shot and my boyfriend and I had protected sex 4 days ago on the 28th of February. In February my period came on the days of 7th-10th so I ovulated around 13-18th I'm guessing. And I spotted today, the fourth. I've read that you can bleed when the egg fertilizes or something. Please help!
When you are on Depo, what it is doing is giving your body a hormone, so that your body stops acting as it normally would. By changing the balance of hormones in your body, Depo stops you from being fertile, whilst you are taking it. That means that you will not release an egg (ovulate) or have a period, as a period is just the body's way of preparing for an egg to descend & to have a lining ready in the womb, where that egg can grow into a baby.
That lining doesn't need to build up, & therefore there's nothing to flush out of the body (no need for a period).
What can happen on Depo, is that you can get what is called Breakthrough Bleeding. This can happen now & then, & sometimes after sexual intercourse. You are not fertile, so you are not pregnant.
This bleeding usually settles down after you've had your first 2 or 3 shots.
If it is happening regularly but you have been on Depo for more than 3 shots, your Doctor can bring your next couple of shots forward, & give them to you at 8 or 9 weeks. Then, you should be able to carry on with future shots at the normal intervals.
When you stop using Depo, your periods can be irregular for quite a long time before your body goes back to normal. It can take up to 18 months for your fertility to return.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Nov 2014 • 2 answers
Posted 6 Dec 2014 • 1 answer
Posted 22 Jan 2015 • 1 answer
Depo-Provera - I got my first shot 3 months ago and haven't had a period since, could I be pregnant?
Posted 24 Apr 2015 • 1 answer
Posted 11 May 2016 • 3 answers